Can multivitamin cause indigestion

By | May 16, 2020

can multivitamin cause indigestion

Vitamin supplements may cause heartburn in some people, a doctor has warned. The pills could irritate the oesophagus, or allow some stomach acid to creep back up the oesophagus when it enters the stomach, said Dr David Katz, founder of the Yale-Griffin Hospital, Connecticut. If the problem continues, it may be a good idea to stop taking the supplements altogether, Katz warned. A vitamin pill, which can be fairly large, could cause irritating the oesophagus as it goes down. Patients suffering from heartburn after taking multivitamins could try swapped to a twice-daily brand, instead of a once-daily one. Supplements that are taken twice a day are more likely to be smaller, and may reduce irritation when going down, Katz said. Liquid vitamins could be an alternative, too. If patients choose to give up the multivitamins, eating plenty of fruit and vegetables, and whole grains, should help to regain the extra nutrients that the body needs, he added. Heartburn symptoms include a burning sensation in the chest or throat after eating, feeling bloated, and nausea.

That could make heartburn or reflux even worse. More From Health and Wellbeing Covid19 and the heart. Read this next. Argos AO. Join Now! This page explains how many carbs you should aim for each day.

Taking vitamins on an empty stomach can make you feel sick. Skip the stomach ache by taking them with food, using easy-to-digest formats and reducing your dose size. Cleveland Clinic is a non-profit academic medical center. Advertising on our site helps support our mission. We do not endorse non-Cleveland Clinic products or services. Vitamins and supplements can also aggravate gastroesophageal reflux disease, peptic ulcers, gastritis, irritable bowel syndrome and other digestive conditions, Dr. Lee says.

Read More:  Which muscle relaxants cause histamine release

Leave a Reply